A case of sudden hearing loss associated with ANCA


Alimoglu Y., Sacli F. S. , Inci E. , Eroz E.

B-ENT, vol.9, no.1, pp.57-59, 2013 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 9 Issue: 1
  • Publication Date: 2013
  • Title of Journal : B-ENT
  • Page Numbers: pp.57-59

Abstract

A case of sudden hearing loss associated with ANCA. A 46-year-old female patient presented to our clinic with complaints of aural fullness and hearing loss for two days. On audiometric examination, she had sensorineural hearing loss in the left ear. Mean pure tone audiometry (PTA) was 53dB. Her medical history was significant for oral medication-controlled diabetes mellitus and chronic thyroiditis. Laboratory studies showed an erythrocyte sedimentation rate (ESR) of 40 mm/h and an anti-neutrophil cytoplasmic antibody directed against myeloperoxidase (MPO-ANCA) level of 33.1 EU/ml. ANCA-associated vasculitis was considered. The patient was started on immunosuppressive treatment. Seven months after the initial episode, the patient suffered a relapse. At 17 month follow-up after the initial event, the patient is healthy with normal hearing. Serum MPO-ANCA is within normal limits.